Alert archive / Washington / Small Craft Advisories in 2013
Small Craft Advisory 13, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jan 20, 2013, 2:41 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 2:41 PM PST (22:41 UTC)
- Expired
- Jan 21, 2013, 12:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
510 WHUS76 KSEW 202241 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 241 PM PST SUN JAN 20 2013 PZZ130-150-210645- /O.NEW.KSEW.SC.Y.0013.130120T2241Z-130121T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 241 PM PST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
034 WHUS76 KSEW 210444 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 844 PM PST SUN JAN 20 2013 PZZ130-150-211245- /O.CON.KSEW.SC.Y.0013.000000T0000Z-130121T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 844 PM PST SUN JAN 20 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST MONDAY... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
468 WHUS76 KSEW 211035 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 235 AM PST MON JAN 21 2013 PZZ130-150-211800- /O.CON.KSEW.SC.Y.0013.000000T0000Z-130121T1800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 235 AM PST MON JAN 21 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
747 WHUS76 KSEW 211615 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 815 AM PST MON JAN 21 2013 PZZ130-150-212000- /O.EXT.KSEW.SC.Y.0013.000000T0000Z-130121T2000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 815 AM PST MON JAN 21 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
636 WHUS76 KSEW 212029 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1229 PM PST MON JAN 21 2013 PZZ130-150-220430- /O.EXP.KSEW.SC.Y.0013.000000T0000Z-130121T2000Z/ /O.NEW.KSEW.SC.Y.0014.130121T2029Z-130122T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 1229 PM PST MON JAN 21 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST TUESDAY. * WIND AND WAVES...EAST WIND 15 TO 25 KNOTS WITH 2 TO 4 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 9:04 AM PST, 5 hours 37 minutes earlier.
Area forecast discussion, Jan 20, 9:04 AM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
904 AM PST SUN JAN 20 2013
.SYNOPSIS...A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC
NORTHWEST THROUGH TUESDAY MORNING PRODUCING DRY AND MAINLY COOL
WEATHER WITH AREAS OF FOG. THE STABLE ATMOSPHERIC CONDITIONS WILL
CAUSE AIR STAGNATION WHICH MAY CAUSE AIR QUALITY TO DETERIORATE AT
TIMES. THE NEXT FRONTAL SYSTEM WILL BRING RAIN TO THE AREA TUESDAY
NIGHT AND WEDNESDAY. AN ACTIVE WEATHER PATTERN WILL BRING PERIODS OF
RAIN OR SHOWERS THROUGH NEXT WEEKEND.
&&
.SHORT TERM...THE STRONG UPPER LEVEL RIDGE ACROSS THE PAC NW WILL
CONTINUE TO DOMINATE THE WEATHER PATTERN THROUGH TUESDAY. THIS RIDGE
WILL MAINTAIN A STABLE PATTERN WITH A STRONG LOW LEVEL TEMPERATURE
INVERSION CAPPING THE REGION. THE INTERIOR LOWLANDS WILL SEE MORE
FOGGY/CLOUDY CONDITIONS TODAY. UPDATED THE FORECAST THIS MORNING TO
MATCH WHAT WE SAW YESTERDAY...TEMPS MAINLY IN THE LOWER TO MID 30S
ALONG THE I-5 CORRIDOR. THE CENTRAL COAST IS SEEING SOME STRATUS
BUT OTHERWISE IT IS A REPEAT OF WHAT WE HAVE BEEN SEEING. THE
AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR MUCH OF THE LOWLANDS.
IT WILL BE ANOTHER GLORIOUS DAY IN THE MOUNTAINS...SUNNY AND MILD.
THIS TREND WILL REPEAT ON MARTIN LUTHER KING JR DAY.
THIS STAGNANT PATTERN WILL START TO BREAKDOWN ON TUES AS THE RIDGE
FINALLY EXITS. THIS WILL WEAKEN THE INVERSION AND THE LOW LEVEL AIR
MASS WILL START TO MIX OUT. A COLD FRONT WILL MOVE INLAND TUE NIGHT
BRINGING WIDESPREAD RAIN TO THE AREA. ONSHORE FLOW WILL INCREASE
WITH TEMPS REMAINING ABOVE FREEZING. SNOW LEVEL WILL LOWER TO AROUND
3000 FT WITH A FEW INCHES OF SNOW AT THE MOUNTAIN PASSES. 33
.LONG TERM...PREVIOUS DISCUSSION...BOTH THE GFS AND ECMWF HAVE THE
TRAILING UPPER LEVEL TROUGH CROSSING W WA WEDNESDAY FOR RAIN
CHANGING TO SHOWERS. AFTER A SHORT DRYISH PERIOD BETWEEN
SYSTEMS...THE NEXT WARM FRONT SHOULD ARRIVE SOMETIME THURSDAY.
MODELS DIFFER A LITTLE ON JUST WHERE THE STRONGEST WARM ADVECTION
WILL GO...BUT BOTH SUGGEST LIGHT RAIN DEVELOPING THURSDAY THEN
INCREASING THURSDAY NIGHT. MODELS DETAILS DIVERGE FRIDAY AND
SATURDAY BUT SOME RAIN WILL BE IN THE FORECAST BOTH DAYS. KAM
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED FOR THE NEXT 7 DAYS.
&&
.AVIATION...AN UPPER RIDGE OVER THE EASTERN PACIFIC WILL MOVE OVER
WESTERN WASHINGTON TONIGHT WITH NORTHWEST FLOW ALOFT BECOMING WEST.
AT THE SURFACE HIGHER PRESSURE OVER EASTERN WASHINGTON WILL PROVIDE
CONTINUED LIGHT OFFSHORE FLOW. AIR MASS IS STABLE WITH WIDESPREAD
LOW CLOUDS AND FOG OVER THE INTERIOR LOWLANDS AND MAINLY CLEAR SKIES
ELSEWHERE.
TODAY LOOKS LIKE A PERSISTENCE FORECAST WITH A STRONG INVERSION
TRAPPING LOW LEVEL MOISTURE NEAR THE SURFACE. THERE WILL LIKELY BE
SOME BURNOFF THIS AFTERNOON OVER THE NORTH INTERIOR...STRAIT OF JUAN
DE FUCA...AND CHEHALIS GAP...BUT MOST OF THE INTERIOR WILL STAY
SOCKED IN ALL DAY WITH ONLY MINOR IMPROVEMENT IN THE AFTERNOON.
KSEA...NO MECHANISM IS AVAILABLE TO LIFT OR DISPERSE THE FOG SO WILL
KEEP IT IN THE TAF THROUGH TONIGHT. LIGHT WIND. CHB
&&
.MARINE...HIGH PRESSURE OVER THE REGION WILL KEEP GRADIENTS LIGHT
AND WEAKLY OFFSHORE THROUGH MONDAY. WINDS WILL BE LIGHT EXCEPT FOR
THE STRAIT OF JUAN DE FUCA WEST ENTRANCE WHERE THEY WILL REMAIN AT
SMALL CRAFT ADVISORY STRENGTH THIS MORNING.
A FRONT IS FORECAST TO APPROACH THE AREA TUESDAY AND MOVE INLAND ON
WEDNESDAY. SMALL CRAFT ADVISORIES ARE LIKELY WITH THIS SYSTEM. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AIR STAGNATION ADVISORY REMAINS IN FOR MUCH OF THE INTERIOR
LOWLANDS UNTIL NOON TUESDAY.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE AND NORTH INNER COAST.
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.Nearby
Small Craft Advisories in Washington, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.